What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 26, 8:20 PM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 26, 8:20 PM CST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
920 PM CDT Wed Jun 26 2019
.NEAR TERM...(Tonight)
Issued at 920 PM CDT Wed Jun 26 2019
Abundant instability over west TN into north MS, as evidenced by
MLCAPES over 2500 J/kg, has resulted in clusters of showers/tstms
continuing over parts of the Mid South region or mainly west TN. A
few showers/tstms though are beginning to develop over NE/north MS
aided by lingering moisture and a buoyant air mass. This activity
could develop further east into a small portion of NW AL going into
the late evening/overnight hrs, and rain chances have likewise been
slightly increased over the wrn areas into the early morning hrs Thu.
Elsewhere, convection from late this afternoon/evening across much
of the cntrl/ern parts of the area has provided a more rain cooled
air mass, with SBCAPES falling well below 1K J/kg into NE/north cntrl
AL. Rain chances likewise taper off to the east going into the
overnight hrs. Earlier rainfall coupled with light winds may also
result in some light fog in areas along/east of I-65, although the
prob is not high enough to include in the forecast at this point.
Current temps range from the lower 80s across NW AL to the lower/mid
70s across the rain cooled locations of Cullman Co into NE AL. Early
morning lows still look to fall predom into the upper 60s/near 70F
for most spots.
.SHORT TERM...(Thursday through Friday)
Issued at 230 PM CDT Wed Jun 26 2019
Residual moisture/energy from the complex arriving from the Ozarks
should bring more instability to the region. This and another strong
bout of daytime heating should bring isolated east to scattered west
showers and thunderstorms, from late Thu morning into the afternoon.
Forecast soundings look similar to today, thus similarly mostly short
lived storms with heavy downpours and frequent lightning. Between and
before showers activity, another very warm to hot day, with highs
rising into the 88-93 degree range. Heat index values nearing 100
degrees looks possible for parts of north central Alabama.
Somewhat drier air arriving to the region on Friday should result in
isolated rain chances. High temperatures once again should soar into
the lower 90s with heat indices around 100 degrees.
.LONG TERM...(Friday night through Tuesday)
Issued at 230 PM CDT Wed Jun 26 2019
A summer-like forecast remains through the extended period. With
persistent upper level ridging and a stationary high pressure system
at the surface, expect slightly above average temperatures to
continue through the weekend and into next week. Average highs this
time of year are around 90 F, but with 500 mb heights in the 90-95th
percentile for this time of year, high temperatures will range from
the low to mid 90s each day. Persistent southerly component to flow
in mid-levels will keep elevated dew points throughout the week, from
the upper 60s into the mid 70s at times. As a result, expect heat
index values next week to remain in the upper 90s to low 100s.
Although below heat advisory criteria, prolonged periods of heat can
be dangerous, and therefore it is important to remember to take
frequent breaks if working outside, wear light clothing, continuously
hydrate, and always check your backseat before exiting a vehicle.
In addition to the continued heat next week, there will also be a
chance for diurnal showers and thunderstorms. Coverage will be
isolated to scattered each day, due to subsidence from surface high
pressure situated over the Southeast. Therefore, typical summertime
diurnal POPs of 20-30 were maintained throughout the extended
forecast period. A weakness will develop in the 500 mb ridging early
next week, which may increase the coverage of thunderstorms. Lower
confidence has kept POPs in chance level, but have raised them into
the 30s to 40s to illustrate a potential increase in coverage.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 638 PM CDT Wed Jun 26 2019
A few lingering shra/tsra continue across portions of the area
heading into the evening hrs this Wed, but this activity does not
look to impact the two main airports. Otherwise, with sct mid/high
clouds prevailing into the daytime period Thu, VFR conds are xpcted
thru the TAF period. Iso/sct shra/tsra are again possible later in
the day Thu, but the prob is not high enough to include in the
forecast attm.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
NEAR TERM...09
SHORT TERM...RSB
LONG TERM...30
AVIATION...09
For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Jun 26, 9:20 PM CST, 18 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
1020 PM CDT Wed Jun 26 2019
ALZ001>010-016-TNZ076-096-097-271100-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
1020 PM CDT Wed Jun 26 2019
This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.
.DAY ONE...Today and Tonight...
Isolated to scattered thunderstorms will remain possible into the
overnight hours, mainly across portions of southern middle Tennessee
into northwest and north central Alabama. Gusty winds, small hail and
frequent lightning are possible with the stronger storms.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
Isolated to scattered thunderstorms remain possible into next week,
with the best chances during the afternoon and early evening. Gusty
winds and frequent lightning will be the primary threats with any of
the stronger thunderstorms.
.SPOTTER CALL TO ACTION STATEMENT...
Activation of storm spotters and emergency management personnel is
not anticipated at this time.
In the hours before
Special weather statement, Jun 26, 3:59 PM CST, 5 hours 39 minutes before
Special Weather Statement
National Weather Service Huntsville AL
459 PM CDT Wed Jun 26 2019
ALZ009-010-262230-
DeKalb AL-Jackson AL-
459 PM CDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON AND CENTRAL
DEKALB COUNTIES UNTIL 530 PM CDT...
At 459 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sylvania, or 8 miles north of Rainsville. This storm was nearly
stationary.
Gusty outflow winds of 30 to 40 mph will be possible with this storm.
Locations impacted include...
Scottsboro, Rainsville, Henagar, Sylvania, Powell, Section and
Dutton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.
&&
LAT...LON 3451 8577 3452 8599 3468 8599 3467 8576
TIME...MOT...LOC 2159Z 185DEG 3KT 3461 8587
70/DD
Special weather statement, Jun 26, 6:17 PM CST, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Huntsville AL
717 PM CDT Wed Jun 26 2019
ALZ016-270045-
Cullman AL-
717 PM CDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CULLMAN COUNTY UNTIL
745 PM CDT...
At 717 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sardis, or 9 miles west of Cullman. This storm was nearly stationary.
Penny size hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Baldwin, West Point, Jones Chapel, Logan and Battleground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3421 8711 3426 8711 3432 8700 3431 8698
3418 8687 3410 8702
TIME...MOT...LOC 0017Z 320DEG 3KT 3422 8701
70/DDSpecial weather statement, Jun 26, 6:28 PM CST, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Huntsville AL
728 PM CDT Wed Jun 26 2019
ALZ016-270100-
Cullman AL-
728 PM CDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CULLMAN COUNTY UNTIL
800 PM CDT...
At 727 PM CDT, Doppler radar was tracking a strong thunderstorm over
Smith Dam, or 9 miles southeast of Arley. This storm was nearly
stationary.
Pea size hail and winds gusts of 30 to 40 mph will be possible with
this storm.
Locations impacted include...
Wilburn and Smith Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.
If on or near Smith Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3390 8710 3391 8708 3394 8711 3396 8711
3397 8714 3399 8715 3399 8711 3406 8711
3407 8710 3393 8697 3389 8704
TIME...MOT...LOC 0027Z 319DEG 4KT 3396 8713
70/DDSpecial weather statement, Jun 26, 6:45 PM CST, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Huntsville AL
745 PM CDT Wed Jun 26 2019
ALZ016-270115-
Cullman AL-
745 PM CDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CULLMAN COUNTY UNTIL
815 PM CDT...
At 745 PM CDT, Doppler radar was tracking a strong thunderstorm near
Helicon, or 7 miles northeast of Arley, moving southeast at 10 mph.
Pea size hail and wind gusts of 30 to 40 mph will be possible with
this storm.
Locations impacted include...
Crane Hill, Logan and Smith Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.
&&
LAT...LON 3401 8709 3404 8711 3417 8711 3421 8704
3408 8694
TIME...MOT...LOC 0045Z 326DEG 8KT 3413 8709
70/DDSpecial weather statement, Jun 26, 9:16 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1016 PM CDT Wed Jun 26 2019
ALZ001-002-004-270345-
Lawrence AL-Lauderdale AL-Colbert AL-
1016 PM CDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAUDERDALE...EAST
CENTRAL COLBERT AND NORTH CENTRAL LAWRENCE COUNTIES UNTIL 1045 PM
CDT...
At 1016 PM CDT, Doppler radar was tracking a strong thunderstorm near
St. Florian, or 8 miles northeast of Florence, moving southeast at 30
mph.
Pea size hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Florence, Rogersville, Killen, Town Creek, Lexington, St. Florian,
Underwood-Petersville, Anderson, Green Hill and Center Star.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.
&&
LAT...LON 3500 8762 3500 8756 3489 8723 3467 8738
3486 8772
TIME...MOT...LOC 0316Z 297DEG 27KT 3490 8759
70/DDSpecial weather statement, Jun 26, 9:18 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1018 PM CDT Wed Jun 26 2019
ALZ004-007-270345-
Lawrence AL-Morgan AL-
1018 PM CDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORGAN AND
SOUTHEASTERN LAWRENCE COUNTIES UNTIL 1045 PM CDT...
At 1017 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Hartselle. This storm was nearly stationary.
Pea size hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Decatur, Hartselle, Priceville, Speake, Neel, Massey, Basham and
eastern Bankhead National Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.
&&
LAT...LON 3436 8721 3454 8715 3453 8690 3435 8697
TIME...MOT...LOC 0317Z 286DEG 0KT 3443 8707
70/DD